Journal of Cancer Research and Clinical Oncology

, Volume 113, Issue 4, pp 376–378

Reversible arrhythmias observed in patients treated with recombinant alpha2 interferon

Authors

  • Silvana Martino
    • Department of MedicineWayne State University School of Medicine, and Harper-Grace Hospital
  • Voravit Ratanatharathorn
    • Department of MedicineWayne State University School of Medicine, and Harper-Grace Hospital
  • Chatchada Karanes
    • Department of MedicineWayne State University School of Medicine, and Harper-Grace Hospital
  • Bohumil A. Samal
    • Department of MedicineWayne State University School of Medicine, and Harper-Grace Hospital
  • Young Ho Sohn
    • Department of MedicineWayne State University School of Medicine, and Harper-Grace Hospital
  • Seth A. Rudnick
    • Department of MedicineWayne State University School of Medicine, and Harper-Grace Hospital
Original Papers Clinical Oncology or Epidemiology

DOI: 10.1007/BF00397722

Cite this article as:
Martino, S., Ratanatharathorn, V., Karanes, C. et al. J Cancer Res Clin Oncol (1987) 113: 376. doi:10.1007/BF00397722

Summary

We have treated 25 patients, 7 with breast cancer and 18 with non-Hodgkin's lymphoma, with recombinant alpha2 interferon. In 5 patients we observed cardiac arrhythmias that were unexpected and required treatment. No deaths have occured that we can attribute to interferon, though 1 patient had to be resuscitated. Age, prior cardiac disease, prior treatment with doxorubicin, and interferon dose appear to be predisposing factors for this toxicity.

Key words

Cardiac toxicityRecombinant alpha2 interferon

Copyright information

© Springer-Verlag 1987